Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 18, 2015, 6:41 PM CDT for Copiah County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 18, 2015, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766
WGUS54 KJAN 182341
FFWJAN
MSC029-190145-
/O.NEW.KJAN.FF.W.0015.150418T2341Z-150419T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 845 PM CDT
* AT 640 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAZLEHURST...GLANCY...HOPEWELL...MARTINSVILLE AND GALLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3171 9065 3192 9048 3200 9023 3199 9022
3192 9019 3186 9020 3175 9028
$$
AEG1 follow-up statement
645
WGUS74 KJAN 190046
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT SAT APR 18 2015
MSC029-190145-
/O.CON.KJAN.FF.W.0015.000000T0000Z-150419T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COPIAH MS-
746 PM CDT SAT APR 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
CENTRAL COPIAH COUNTY...
AT 743 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA...PRIMARILY FROM WESSON UP TO WEST
OF GEORGETOWN. THE STORMS WEREM OVING NORTHEAST AT 30 MPH.
DOPPLER RADAR INDICATED THAT UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN...WITH THE HEAVIEST AMOUNTS IN AREAS FROM AROUND HAZLEHURST
SOUTHWEST TO WEST OF WESSON. ADDITIONAL SHOWERS AND THUNDERSTORMS
WERE DEVELOPING SOUTHWEST OF THE WARNING AREA...AND WILL MOVE INTO
THE AREA AROUND HAZLEHURST BETWEEN 8 AND 830 PM. ANY ADDITIONAL
RAINFALL COULD AGGRAVATE THE POTENTIAL FOR FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAZLEHURST...GLANCY...HOPEWELL...MARTINSVILLE AND GALLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3171 9065 3192 9048 3200 9023 3199 9022
3192 9019 3186 9020 3175 9028
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 4:25 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 18, 4:25 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT SAT APR 18 2015 .DISCUSSION... PERSISTENT THUNDERSTORMS IN THE WESTERN AND NORTH CENTRAL GULF OF MEXICO HAVE HAD A BIG IMPACT ON THE WEATHER OVER THE LOWER MS VALLEY TODAY...DELAYING THUNDERSTORM DEVELOPMENT AND SOMEWHAT LIMITING INGREDIENTS NEEDED FOR SEVERE WEATHER PRODUCTION. AS I WRITE WE ARE FINALLY SEEING A BETTER COVERAGE OF SHOWERS AND A FEW STORMS BUILD NORTH INTO THE REGION AS A SURFACE LOW NEAR THE ARKLATEX GAINS A LITTLE STRENGTH AND PULLS SLOWLY NORTHWARD. THIS ACTIVITY SHOULD CONTINUE TO INCREASE OVER THE REGION THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS...BUT MLCAPE VALUES LESS THAN 1000 J/KG AND LOW LEVEL SHEAR COMPROMISED BY ANOMALOUS GULF CONVECTION WILL ONLY SUPPORT OF LIMITED THREAT OF SEVERE OF WEATHER (AND MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR). IN THESE SAME AREAS LOCALIZED HEAVY RAIN WILL CONTINUE TO BE A CONCERN...ALTHOUGH NOT A LARGE ENOUGH CONCERN AT THE MOMENT TO STRONGLY CONSIDER A FLASH FLOOD WATCH. LATER TONIGHT INTO EARLY SUNDAY THE TROUGH CURRENTLY IN THE PLAINS WILL BE APPROACHING AND INCREASING ATMOSPHERIC LAPSE RATES FROM WEST TO EAST. THIS EVOLUTION WILL CREATE A SITUATION WHERE CAPE/SHEAR COMBINATIONS WILL TREND TO BEING MORE FAVORABLE FOR SEVERE WEATHER PRODUCTION...DESPITE A SYNOPTIC SITUATION NOT FAVORABLE FOR MORE THAN ISOLATED STORMS. THIS REGIME WILL HAVE TO BE MONITORED CLOSELY LATER TONIGHT AND THROUGH THE MORNING TOMORROW. PERSONALLY...CONFIDENCE IS INCREASING THAT A STRAY AND VERY ISOLATED (YET POTENTIALLY DAMAGING) SUPERCELL MAY AFFECT A FEW LOCATIONS NORTH OF I-20 IN THE AFTERNOON. THE RISK FOR THIS WILL OF COURSE BE MONITORED...BUT WE STILL ANTICIPATE THE MAIN WINDOW OF SEVERE WEATHER RISK FOR TOMORROW TO COME IN THE EVENING HOURS ALONG A PRE- FRONTAL TROUGH AXIS SLIDING IN FROM THE WEST. DURING THAT TIME A BROKEN LINE OF SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND A TORNADO OR TWO WILL BE MOVING INTO THE ARKLAMISS DELTA BETWEEN 8 AND 10 PM. THE RISK OF SEVERE WEATHER IN THESE ARKLAMISS DELTA ZONES WILL INITIALLY BE SIGNIFICANT...WITH THE RISK GRADUALLY WANING THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS AS ACTIVITY PUSHES SOUTHEAST AND BECOMES MORE ISOLATED AND PROGRESSIVELY WEAKER. HOWEVER...JUST BECAUSE A GRADUAL WEAKENING TREND IS EXPECTED AS ACTIVITY PUSHES THROUGH THE CWA DOESN'T MEAN ANYBODY IN THE ARKLAMISS REGION SHOULD IGNORE THE RISK FOR SEVERE WEATHER TOMORROW NIGHT. /BB/ && .PREV DISCUSSION... /ISSUED 454 AM CDT SAT APR 18 2015/ LONG TERM...MONDAY THROUGH SATURDAY....MONDAY MORNING THE LARGE CLOSED LOW IS EXPECTED TO BE CENTERED OVER THE UPPER MISSISSIPPI VALLEY WITH ASSOCIATED LARGE AMPLITUDE UPPER LEVEL TROUGHING OVER THE EASTERN TWO THIRDS OF THE CONUS. MODELS AGREE THAT THE ASSOCIATED SURFACE LOW WILL BE OVER THE WESTERN GREAT LAKES REGION MONDAY MORNING BUT THERE ARE TIMING DIFFERENCES WITH THE TRAILING COLD FRONT THAT IS EXPECTED TO BE OVER SOUTHEAST MISSISSIPPI. CONSENSUS PLACES THIS COLD FRONT AND THE BULK OF THE PRECIPITATION JUST SOUTHEAST OF OUR CWA AT DAYBREAK BUT WL MAINTAIN LOW CHANCES OF LIGHT RAIN IN OUR NORTHEAST THROUGH MID MORNING AS A WEAK SHORTWAVE PASSES OVER OVERHEAD. DRY WEATHER IS EXPECTED AREAWIDE BY NOON. SLIGHTLY COOLER AND MUCH DRIER AIR WILL FILTER INTO OUR CWA MONDAY KNOCKING DEW POINTS INTO THE 40S DURING THE AFTERNOON. DRY WEATHER IS EXPECTED TO LAST OVER OUR CWA THROUGH TUESDAY AS A SURFACE HIGH MOVES EAST ACROSS OUR AREA. THIS SURFACE HIGH WILL SHIFT EAST WEDNESDAY AND THE RESULTING RETURN FLOW WILL INCREASE MOISTURE TO SUPPORT RAIN CHANCES AGAIN FROM THE WEST BY WEDNESDAY AFTERNOON. WARMER THAN NORMAL TEMPERATURES AND GREATER RAIN CHANCES ARE EXPECTED FOR THE END OF THE WEEK BUT THERE ARE SIGNIFICANT DIFFERENCES IN THE MODELS WITH SOME MAIN FEATURES. THE NORTHERN CLOSED LOW WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES REGION TUESDAY AND WEDNESDAY AND BE OVER THE NEW ENGLAND STATES BY FRIDAY. THIS LOW WILL TRY TO HELP SUPPORT ANOTHER COLD FRONT DROPPING INTO OUR CWA THURSDAY INTO FRIDAY BUT INDUCED SHORTWAVE RIDGING DOWNSTREAM OF A SECOND CLOSED LOW MOVING OVER THE DESERT SOUTHWEST THURSDAY LOOKS TO IMPEDE THE COLD FRONT INTO OUR AREA. SHORTWAVES ROUNDING THE BASE OF THE SOUTHERN CLOSED LOW LOOK TO COMBINE WITH INCREASING MOISTURE AND DAYTIME HEATING FOR A ROUND OF CONVECTION THURSDAY AND FRIDAY. BOTH GFS AND ECMWF OPEN THE CLOSED LOW AND BRING THE REMAINING SHORTWAVE TROUGH ACROSS OUR REGION SATURDAY BUT DIFFER ON THE SURFACE FEATURES WITH THE GFS DEPICTING A MUCH DEEPER LOW AND STRONGER COLD FRONT ACROSS OUR AREA. FOR NOW...GREATEST POPS THROUGH THE LONG TERM WILL BE CARRIED FRIDAY AND FRIDAY NIGHT. /22/ && .AVIATION...MOST SITES ARE MVFR THIS AFTERNOON AND EXPECT THESE CONDITIONS TO CONTINUE INTO THE EVENING HOURS. SHRA/TSRA ARE DEVELOPING AND WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING BRINGING WITH IT OCCASIONAL IFR CONDITIONS. SHRA WILL CONTINUE TO BE POSSIBLE THROUGH MUCH OF THE PERIOD WITH IFR CONDITIONS RETURNING AFTER 07-08Z FOR ALL SITES. THE WINDS WILL REMAIN LIGHT OUT OF THE EAST TO SOUTHEAST BECOMING SOUTHWESTERLY EARLY ON SUNDAY./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 82 61 74 / 75 25 37 8 MERIDIAN 65 82 63 76 / 62 27 34 11 VICKSBURG 63 81 58 74 / 78 26 38 6 HATTIESBURG 66 84 65 81 / 58 28 19 7 NATCHEZ 64 82 59 74 / 75 24 36 4 GREENVILLE 62 79 57 71 / 50 29 61 7 GREENWOOD 64 80 58 72 / 62 28 59 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/22/15
Hazardous weather outlook, Apr 18, 2:56 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT SAT APR 18 2015 ARZ074-075-MSZ018-019-025-026-034-035-192000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON- HUMPHREYS- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT THROUGH SUNDAY NIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...SUNDAY THROUGH SUNDAY EVENING A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS A SIGNIFICANT THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING GOLF BALL TO BASEBALL SIZE HAIL AND A FEW TORNADOES ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ023-MSZ030-032-042-192000- FRANKLIN-CLAY-CHOCTAW-YAZOO- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON TORNADOES THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...SUNDAY A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY THROUGH SUNDAY NIGHT. LAZ007>009-015-016-MSZ027>029-036-040-041-192000- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-CARROLL- MONTGOMERY-WEBSTER-HOLMES-ISSAQUENA-SHARKEY- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT THROUGH SUNDAY NIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...SUNDAY THROUGH SUNDAY EVENING A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ024-025-MSZ031-033-037>039-043>045-047>049-053-059-192000- CATAHOULA-TENSAS-LOWNDES-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON- LEAKE-NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY SUNDAY A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A POTENT SET-UP FOR SEVERE WEATHER SHOULD TAKE SHAPE LATE SUNDAY AFTERNOON THROUGH THE EVENING HOURS. THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS ALONG WITH DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH SUNDAY NIGHT. LAZ026-MSZ046-050>052-054>058-060>066-072>074-192000- CONCORDIA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH SUNDAY FLOODING THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT A FEW SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS A TORNADO. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THERE IS A LIMITED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND A FEW DAMAGING WIND GUSTS SUNDAY AFTERNOON THROUGH SUNDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH SUNDAY NIGHT. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 18, 6:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FUNNEL CLOUD 5 S MAGEE 31.80N 89.73W
04/18/2015 SIMPSON MS TRAINED SPOTTER
&&
ECSpecial weather statement, Apr 18, 6:19 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 619 PM CDT SAT APR 18 2015 MSZ066-182345- JONES MS- 619 PM CDT SAT APR 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT JONES COUNTY UNTIL 645 PM CDT... AT 618 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MILL CREEK TO ELLISVILLE...AND MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... MILL CREEK AROUND 645 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3152 8930 3177 8922 3178 8894 3155 8894 TIME...MOT...LOC 2318Z 226DEG 25KT 3160 8887 3158 8919 EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:13 PM CDT | River Flood Warning | JAN | Attala, Holmes | 14 days |
| Apr 18, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 50 min |
| Apr 18, 6:03 PM CDT | Tornado Warning | JAN | Simpson, Smith | 42 min |
| Apr 18, 6:19 PM CDT | Special Weather Statement | JAN | Jones | 26 min |
| Apr 18, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Apr 18, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.